Alert archive / Colorado / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 65, NWS Pueblo, CO

May 30, 2024Kiowa County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at May 30, 2024, 8:40 PM MDT for Kiowa County, Colorado. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 30, 2024, 8:40 PM MDT (02:40 UTC)
Expired
May 30, 2024, 8:59 PM MDT
In force
19 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

County Kiowa County, CO

The radar

The Goodland radar (KGLD), 117 km from the middle of the area, began a volume at 02:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 2.7 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2024-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1833 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2024-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1833 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
1189 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted.

544 
WUUS55 KPUB 310240
SVRPUB
COC061-310315-
/O.NEW.KPUB.SV.W.0065.240531T0240Z-240531T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
840 PM MDT Thu May 30 2024

The National Weather Service in Pueblo has issued a

* Severe Thunderstorm Warning for...
  East central Kiowa County in southeastern Colorado...

* Until 915 PM MDT.

* At 840 PM MDT, a severe thunderstorm was located near Towner, or 18
  miles west of Tribune, and is nearly stationary.

  HAZARD...Ping pong ball size hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees.

* This severe thunderstorm will remain over mainly rural areas of
  east central Kiowa County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3833 10216 3844 10216 3842 10204 3834 10204
      3834 10205
TIME...MOT...LOC 0240Z 099DEG 3KT 3838 10208 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Simcoe
2 follow-up statements
166 
WWUS55 KPUB 310251
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
851 PM MDT Thu May 30 2024

COC061-310315-
/O.CON.KPUB.SV.W.0065.000000T0000Z-240531T0315Z/
Kiowa CO-
851 PM MDT Thu May 30 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM MDT
FOR EAST CENTRAL KIOWA COUNTY...

At 851 PM MDT, a severe thunderstorm was located near Towner, or 19
miles west of Tribune, and is nearly stationary.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of east
central Kiowa County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3840 10216 3840 10204 3834 10204 3834 10205
      3833 10216
TIME...MOT...LOC 0251Z 099DEG 3KT 3838 10209 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Simcoe
749 
WWUS55 KPUB 310259
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
859 PM MDT Thu May 30 2024

COC061-310309-
/O.CAN.KPUB.SV.W.0065.000000T0000Z-240531T0315Z/
Kiowa CO-
859 PM MDT Thu May 30 2024

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL KIOWA COUNTY IS
CANCELLED...

The severe thunderstorm which prompted the warning has weakened. 
Therefore, the warning has been cancelled.  However, small hail and 
gusty winds are still possible with this thunderstorm.

&&

LAT...LON 3840 10216 3840 10204 3834 10204 3834 10205
      3833 10216
TIME...MOT...LOC 0258Z 099DEG 3KT 3838 10210 

$$

Simcoe

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 6:11 PM MDT, 2 hours 29 minutes earlier. Its key messages:

  • Scattered thunderstorms will continue through the evening, with a few severe over the eastern plains. Main threat with severe storms will be hail, possibly up to 2 inches in diameter, and strong outflow winds up to 70 mph.
  • Scattered thunderstorms will develop over the mountains tomorrow afternoon (mainly over the eastern mountains) and then move over the plains. A few could be strong to severe.
  • Strong to severe storms will possible on Friday evening and again Saturday afternoon/evening across southeast Colorado.
  • Warmer and drier weather remains on tap for the end of the weekend into at the middle of next week.
Area forecast discussion, May 30, 6:11 PM MDT, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
611 PM MDT Thu May 30 2024

.KEY MESSAGES...

- Scattered thunderstorms will continue through the evening, with a
  few severe over the eastern plains. Main threat with severe storms
  will be hail, possibly up to 2 inches in diameter, and strong
  outflow winds up to 70 mph.

- Scattered thunderstorms will develop over the mountains
  tomorrow afternoon (mainly over the eastern mountains) and
  then move over the plains. A few could be strong to severe.

- Strong to severe storms will possible on Friday evening and again
  Saturday afternoon/evening across southeast Colorado.

- Warmer and drier weather remains on tap for the end of the weekend
  into at the middle of next week.

&&

.UPDATE...
Issued at 603 PM MDT Thu May 30 2024

Updated pops based on the latest radar trends. A line of
thunderstorms, some strong to severe, stretches southwest from
near Haswell, back to Timpas. Another cluster of storms is
moving across Huerfano County. The strongest cores will be
capable of producing hail of 1 to 2 inches in diameter, and
outflow wind gusts near 60 mph. These storms will continue to
track east impacting the Plains. The environment shows around
2500 j/kg of SBCAPE and 0-6km shear of around 30 kts. That
should be enough to sustain stronger cores through the evening
hours.  Mozley

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 250 PM MDT Thu May 30 2024

Detailed discussion:

Currently and through tonight...

Latest CAMs continue to show progression of a developed MCS right
over the most southeastern corner of Colorado that expands
southeastward and forces back an outflow towards the northwest. This
will allow for an increase of low-level southeasterly flow and
moisture advection, with increasing dewpoints (approaching 60F in
some areas) extending up into the lower Arkansas River Valley by
later in the evening. At the same time, upsloping winds and a
conditionally unstable environment, which will help to initiate
convection over the Pikes Peak Region (PPR) and Ramparts, which will
move off towards the east with mid-level westerly winds in place.
This will eventually interact with the outflow boundary moving up
from the southeast to help intensify the convection as it continues
to move southeastward and over Kiowa County, or possibly further
south if the NAMNest verifies. The combination with the convergence
and conditionally unstable environment becoming more unstable as
will likely cause these storms to become severe. The only caveat is
that shear will be lacking where the brunt of the convection will
be, with better values further south over the far southeastern
plains, and also that there is currently a fair amount of CIN
(capping) which may inhibit intensification. The HRRR still has
storms merging into nearly a QLCS formation as they make their way
towards the CO/KS border. The NAMNest is similar, but further south.
If this comes to fruition, this will mainly become a strong wind
threat, basically from Eads to Lamar if the HRRR resolves this
better, and possibly have some landspouts occur. Although there are
some other high res guidance which suggests that some of these
storms will be more discrete. As the evening progresses, we will
continue to monitor the environment on SPC and determine if this
outflow and the timing will be efficient for further development and
the threat of severe thunderstorms over the far eastern plains.

Some of the storms will be capable of producing hail of possibly up
to 2 inches in diameter, as well as strong and gusty outflow winds
that could reach up to 70 mph, especially if storms merge and become
organized into a linear (QLCS) pattern. These storms will continue
to move off throughout the early morning hours tomorrow, and should
be clear of the CWA by around to 3 to 4 AM. From there, skies will
continue to clear, with temperatures dropping down into the low to
mid 50s across the plains, and generally in the 30s and 40s for high
country.

Tomorrow...

As the U/L trough remains to the north and keeps westerly mid-level
flow in place over the region, along with some recycled moisture and
orographic lifting, thunderstorms will develop again over the
mountains (mainly over the eastern mountains where there will be
better instability). With the steering flow, these storms will
eventually come off the mountains and over into the plains where
there will be better instability and shear, and have a possibility
of becoming severe again, especially as they continue to move
further to the east. That being said, overall there will not be as
much instability tomorrow as there was today, so perhaps the hail
will not be as large and wind gusts not as strong. It will also be
overall a little more stable on the plains with cooler temps, which
will be around 5 to 10 degrees cooler from where they were today.
-Stewey

&&

.LONG TERM /FRIDAY THROUGH THURSDAY/...
Issued at 250 PM MDT Thu May 30 2024

Friday night-Saturday night...West to southwest flow aloft remains
progged across the region as a shortwave trough translates across
across the Intermountain West and into the Northern Rockies by
Saturday night. The progged increased flow aloft (shear), combined
with enhanced low level moisture within south to southeast low level
return flow across the southeast Colorado Plains, will lead to the
potential for strong to severe storms across southeast Colorado
both Friday evening and again Saturday afternoon and evening.
Specifics on the amount on of instability and shear profiles will
depend on previous days convective debris and outflows, however,
SPC Day 2 and Day 3 outlooks still indicate a marginal to slight
risk of severe storms, producing large hail and damaging winds,
across most of eastern Colorado. Further west, some uvv ahead
of said wave could produce some high based -shra/-trsa west of
the Front Range, with main threats being gusty outflow winds, with
inverted v profiles.

Sunday-Monday...Moderate west to southwest flow across the region
Sunday becomes more northwest Sunday night into Monday, as shortwave
trough translates across the Northern Rockies and into the Upper
Midwest. Latest models continue to indicate a dryline pushing east
into western Kansas Sunday afternoon, with expected breezy and warm
westerly flow pushing into eastern Colorado, with highs pushing into
the mid 80s to mid 90s across the plains, and mainly 60s and 70s
across the higher terrain. Dry and breezy conditions will create
enhanced fire danger, however, current fuel status remains non
critical areawide. Passing wave send a week front across the area
Sunday night into Monday morning, however, temperatures to remain
generally above seasonal levels on Monday.

Tuesday-Thursday...While models differ on the timing of the upper level
ridging building across across the Rockies, generally warm and dry
conditions remain progged across the area into the middle of next
week.

&&

.AVIATION /00Z TAFS THROUGH 00Z SATURDAY/...
Issued at 522 PM MDT Thu May 30 2024

KALS...VFR conditions through the next 24 hours. A few showers
and thunderstorms will be possible Friday afternoon and evening
across the San Luis Valley. The main concerns will be gusty
outflow winds at the terminal Friday afternoon.

KCOS and KPUB...a shower may be possible at KCOS this evening,
but confidence in occurrence is low. Otherwise, VFR conditions
will prevail at both terminals through much of the period.
Another round of showers and thunderstorms is forecast for
Friday afternoon and evening. KCOS looks to see the best chances
of seeing thunderstorms on Friday.  Mozley

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
None.

&&

UPDATE...MOZLEY
SHORT TERM...STEWARD
LONG TERM...MW
AVIATION...MOZLEY
Hazardous weather outlook, May 30, 11:44 AM MDT, 8 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1144 AM MDT Thu May 30 2024

COZ058>089-093>099-311745-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1144 AM MDT Thu May 30 2024

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Increasing thunderstorm coverage is expected for our plains today.
Some storms could be strong to severe, especially for areas along
and east of I-25 for this afternoon and this evening. Main risks
with storms on our plains today will be large hail up to 1.5 inches
in diameter, damaging winds gusting to 60 mph, and cloud to ground
lightning. Weaker and more isolated storms are expected over the
high country earlier this afternoon as well, where main concerns
will be gusty winds and lightning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Strong to severe storms will be possible again Friday and Saturday
from I-25 eastward, with the greatest coverage of storms over the
far southeast plains. Damaging winds and large hail will be the
main risk from any storms, along with cloud to ground lightning.
Over the mountains and interior valleys, weaker storms are
expected, with gusty winds and lightning the main storm threats.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be likely over portions of the region.

STEWARD/23

In the hours before

Special weather statement, May 30, 7:03 PM MDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Pueblo CO
703 PM MDT Thu May 30 2024

COZ095-310130-
Western Kiowa County CO-
703 PM MDT Thu May 30 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL KIOWA COUNTY
THROUGH 730 PM MDT...

At 703 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Eads, or 36 miles northwest of Lamar, moving east
at 5 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of north central Kiowa
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3845 10302 3859 10302 3860 10287 3846 10288
TIME...MOT...LOC 0103Z 278DEG 5KT 3854 10295

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Simcoe
Special weather statement, May 30, 7:40 PM MDT, 1 hour before
Special Weather Statement
National Weather Service Pueblo CO
740 PM MDT Thu May 30 2024

COZ095-096-098-310215-
Lamar Vicinity/Prowers County CO-Western Kiowa County CO-
Eastern Kiowa County CO-
740 PM MDT Thu May 30 2024

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN PROWERS AND SOUTH
CENTRAL KIOWA COUNTIES THROUGH 815 PM MDT...

At 739 PM MDT, Doppler radar was tracking a cluster of strong
thunderstorms over Sweetwater Reservoir, or 22 miles northwest of
Lamar, moving east at 10 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Neeoshe Reservoir, Sweetwater Reservoir, Queens Reservoir, and
Neegronda Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3834 10289 3843 10288 3839 10250 3826 10251
TIME...MOT...LOC 0139Z 276DEG 11KT 3837 10280

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Simcoe
Special weather statement, May 30, 7:52 PM MDT, 48 minutes before
Special Weather Statement
National Weather Service Pueblo CO
752 PM MDT Thu May 30 2024

COZ088-094-310230-
Eastern Las Animas County CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
752 PM MDT Thu May 30 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL LAS ANIMAS COUNTY
THROUGH 830 PM MDT...

At 752 PM MDT, Doppler radar was tracking a strong thunderstorm over
Model, or 19 miles northeast of Trinidad, moving southeast at 30 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Model.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3731 10430 3739 10425 3727 10386 3712 10408
TIME...MOT...LOC 0152Z 304DEG 27KT 3732 10421

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Simcoe
Special weather statement, May 30, 8:06 PM MDT, 34 minutes before
Special Weather Statement
National Weather Service Pueblo CO
806 PM MDT Thu May 30 2024

COZ096-098-310230-
Lamar Vicinity/Prowers County CO-Eastern Kiowa County CO-
806 PM MDT Thu May 30 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN PROWERS AND
SOUTHEASTERN KIOWA COUNTIES THROUGH 830 PM MDT...

At 805 PM MDT, Doppler radar was tracking a strong thunderstorm over
Hartman, or 13 miles northwest of Coolidge, moving northeast at 45
mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Hartman and Bristol.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3807 10230 3816 10235 3834 10204 3812 10205
TIME...MOT...LOC 0205Z 242DEG 38KT 3816 10221

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Simcoe
Special weather statement, May 30, 8:15 PM MDT, 25 minutes before
Special Weather Statement
National Weather Service Pueblo CO
815 PM MDT Thu May 30 2024

COZ096-310245-
Eastern Kiowa County CO-
815 PM MDT Thu May 30 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN KIOWA COUNTY
THROUGH 845 PM MDT...

At 815 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Sheridan Lake, or 25 miles northeast of Lamar, moving
northeast at 20 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of southeastern Kiowa
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3829 10231 3834 10235 3844 10221 3833 10204
      3832 10204
TIME...MOT...LOC 0215Z 238DEG 17KT 3834 10228

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Simcoe
Special weather statement, May 30, 8:34 PM MDT, 6 minutes before
Special Weather Statement
National Weather Service Pueblo CO
834 PM MDT Thu May 30 2024

COZ096-310300-
Eastern Kiowa County CO-
834 PM MDT Thu May 30 2024

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL KIOWA COUNTY
THROUGH 900 PM MDT...

At 833 PM MDT, Doppler radar was tracking a strong thunderstorm near
Towner, or 17 miles west of Tribune. This thunderstorm was nearly
stationary.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of east central Kiowa
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3828 10218 3845 10217 3845 10204 3829 10205
TIME...MOT...LOC 0233Z 107DEG 1KT 3838 10206

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Simcoe

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 6:02 PM MDTSpecial Weather StatementPUBPueblo28 min
May 30, 6:10 PM MDTSevere Thunderstorm WarningPUBKiowa35 min
May 30, 6:13 PM MDTSevere Thunderstorm WarningPUBBent, Otero32 min
May 30, 6:27 PM MDTSevere Thunderstorm WarningPUBBent, Kiowa, Otero33 min
May 30, 6:32 PM MDTSpecial Weather StatementPUBHuerfano28 min
May 30, 6:47 PM MDTSpecial Weather StatementPUBLas Animas28 min
May 30, 6:57 PM MDTSevere Thunderstorm WarningPUBBent, Kiowa, Prowers33 min
May 30, 7:00 PM MDTSpecial Weather StatementPUBLas Animas30 min
May 30, 7:03 PM MDTSpecial Weather StatementPUBKiowa27 min
May 30, 7:40 PM MDTSpecial Weather StatementPUBKiowa35 min
May 30, 7:52 PM MDTSpecial Weather StatementPUBLas Animas38 min
May 30, 8:06 PM MDTSpecial Weather StatementPUBProwers24 min
May 31, 2:17 PM MDTSpecial Weather StatementPUBHuerfano28 min
May 31, 2:53 PM MDTSpecial Weather StatementPUBHuerfano37 min
May 31, 3:19 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas26 min
May 31, 3:30 PM MDTSpecial Weather StatementPUBLas Animas30 min
May 31, 4:20 PM MDTSpecial Weather StatementPUB25 min
May 31, 4:38 PM MDTSpecial Weather StatementPUBOtero37 min
May 31, 4:42 PM MDTSpecial Weather StatementPUBBaca33 min
May 31, 5:04 PM MDTSpecial Weather StatementPUBBaca26 min
May 31, 5:30 PM MDTSpecial Weather StatementPUBBaca30 min
May 31, 5:38 PM MDTSpecial Weather StatementPUBProwers37 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.